Alert archive / Minnesota / Wind Chill Advisories in 2015
Wind Chill Advisory 7, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind chill advisory at Jan 12, 2015, 3:11 PM CST for 17 counties in North Dakota; 18 counties in Minnesota. It took effect at Jan 12, 2015, 8:00 PM CST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2015, 3:11 PM CST (21:11 UTC)
- In effect from
- Jan 12, 2015, 8:00 PM CST
- Expired
- Jan 13, 2015, 10:00 AM CST
- In force
- 14 hr
- Issued by
- NWS Grand Forks, ND
All 35 counties
Becker County, MN, Beltrami County, MN, Clay County, MN, Clearwater County, MN, Grant County, MN, Hubbard County, MN, Kittson County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wadena County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 32 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 9.2 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
633 WWUS43 KFGF 122111 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 311 PM CST MON JAN 12 2015 ...ANOTHER NIGHT OF BITTER WIND CHILLS... MNZ001>005-007-008-013>015-029-NDZ006>008-014>016-024-026>030-038- 039-049-052>054-131600- /O.NEW.KFGF.WC.Y.0007.150113T0200Z-150113T1600Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL- PENNINGTON-RED LAKE-EAST POLK-WILKIN-TOWNER-CAVALIER-PEMBINA- BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE- TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...WARREN...NEWFOLDEN... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BRECKENRIDGE... CANDO...LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE... GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN... FINLEY...MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER... WAHPETON...ADAMS 311 PM CST MON JAN 12 2015 ...WIND CHILL ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 10 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 10 AM CST TUESDAY. * TIMING...MID EVENING THROUGH MID MORNING TUESDAY. * WIND CHILL VALUES...25 TO 35 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. && $$ MNZ006-009-016-017-022>024-027-028-030>032-040-131600- /O.NEW.KFGF.WC.Y.0007.150113T0600Z-150113T1600Z/ LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-SOUTH BELTRAMI- MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT- INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...BAGLEY... BEMIDJI...MAHNOMEN...LAKE ITASCA...PARK RAPIDS...DETROIT LAKES... WOLF LAKE...FERGUS FALLS...NEW YORK MILLS...WADENA...ELBOW LAKE 311 PM CST MON JAN 12 2015 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST TUESDAY. * TIMING...TEMPERATURES WILL DROP EARLY AND THEN WINDS WILL INCREASE BY MIDNIGHT. THE WIND CHILLS WILL CONTINUE THROUGH MID MORNING TUESDAY. * WIND CHILL VALUES...25 TO 30 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. && $$
4 follow-up statements
940 WWUS43 KFGF 130248 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 848 PM CST MON JAN 12 2015 ...ANOTHER NIGHT OF BITTER WIND CHILLS... MNZ001>005-007-008-013>015-029-NDZ006>008-014>016-024-026>030-038- 039-049-052>054-131600- /O.CON.KFGF.WC.Y.0007.000000T0000Z-150113T1600Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL- PENNINGTON-RED LAKE-EAST POLK-WILKIN-TOWNER-CAVALIER-PEMBINA- BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE- TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...WARREN...NEWFOLDEN... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BRECKENRIDGE... CANDO...LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE... GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN... FINLEY...MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER... WAHPETON...ADAMS 848 PM CST MON JAN 12 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST TUESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST TUESDAY. * TIMING...MID EVENING THROUGH MID MORNING TUESDAY. * WIND CHILL VALUES...25 TO 35 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. && $$ MNZ006-009-016-017-022>024-027-028-030>032-040-131600- /O.CON.KFGF.WC.Y.0007.150113T0600Z-150113T1600Z/ LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-SOUTH BELTRAMI- MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT- INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...BAGLEY... BEMIDJI...MAHNOMEN...LAKE ITASCA...PARK RAPIDS...DETROIT LAKES... WOLF LAKE...FERGUS FALLS...NEW YORK MILLS...WADENA...ELBOW LAKE 848 PM CST MON JAN 12 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST TUESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST TUESDAY. * TIMING...TEMPERATURES WILL DROP EARLY AND THEN WINDS WILL INCREASE BY MIDNIGHT. THE WIND CHILLS WILL CONTINUE THROUGH MID MORNING TUESDAY. * WIND CHILL VALUES...25 TO 30 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. && $$ DTR
271 WWUS43 KFGF 130543 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 1143 PM CST MON JAN 12 2015 ...ANOTHER NIGHT OF BITTER WIND CHILLS... MNZ001>005-007-008-013>015-029-NDZ006>008-014>016-024-026>030-038- 039-049-052>054-131600- /O.CON.KFGF.WC.Y.0007.000000T0000Z-150113T1600Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL- PENNINGTON-RED LAKE-EAST POLK-WILKIN-TOWNER-CAVALIER-PEMBINA- BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE- TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...WARREN...NEWFOLDEN... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BRECKENRIDGE... CANDO...LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE... GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN... FINLEY...MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER... WAHPETON...ADAMS 1143 PM CST MON JAN 12 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST TUESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST TUESDAY. * TIMING...MID EVENING THROUGH MID MORNING TUESDAY. * WIND CHILL VALUES...25 TO 35 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. && $$ MNZ006-009-016-017-022>024-027-028-030>032-040-131600- /O.CON.KFGF.WC.Y.0007.150113T0600Z-150113T1600Z/ LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-SOUTH BELTRAMI- MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT- INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...BAGLEY... BEMIDJI...MAHNOMEN...LAKE ITASCA...PARK RAPIDS...DETROIT LAKES... WOLF LAKE...FERGUS FALLS...NEW YORK MILLS...WADENA...ELBOW LAKE 1143 PM CST MON JAN 12 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST TUESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST TUESDAY. * TIMING...SOUTH WINDS WILL INCREASE TO 5 TO 15 MPH THROUGH TUESDAY MORNING. TEMPERATURES IN THE TEENS BELOW ZERO WILL CAUSE LOW WIND CHILLS. * WIND CHILL VALUES...25 TO 30 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. && $$ DTR
285 WWUS43 KFGF 131339 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 739 AM CST TUE JAN 13 2015 MNZ001>005-007-008-013>015-029-NDZ006>008-014>016-024-026>030-038- 039-049-052>054-131600- /O.CON.KFGF.WC.Y.0007.000000T0000Z-150113T1600Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL- PENNINGTON-RED LAKE-EAST POLK-WILKIN-TOWNER-CAVALIER-PEMBINA- BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE- TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...WARREN...NEWFOLDEN... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BRECKENRIDGE... CANDO...LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE... GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN... FINLEY...MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER... WAHPETON...ADAMS 739 AM CST TUE JAN 13 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING. * WIND CHILL VALUES...25 TO 35 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. && $$ MNZ006-009-016-017-022>024-027-028-030>032-040-131600- /O.CON.KFGF.WC.Y.0007.000000T0000Z-150113T1600Z/ LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-SOUTH BELTRAMI- MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT- INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...BAGLEY... BEMIDJI...MAHNOMEN...LAKE ITASCA...PARK RAPIDS...DETROIT LAKES... WOLF LAKE...FERGUS FALLS...NEW YORK MILLS...WADENA...ELBOW LAKE 739 AM CST TUE JAN 13 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING. * WIND CHILL VALUES...25 TO 35 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. && $$
155 WWUS43 KFGF 131557 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 957 AM CST TUE JAN 13 2015 MNZ001>005-007-008-013>015-029-NDZ006>008-014>016-024-026>030-038- 039-049-052>054-131700- /O.EXP.KFGF.WC.Y.0007.000000T0000Z-150113T1600Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL- PENNINGTON-RED LAKE-EAST POLK-WILKIN-TOWNER-CAVALIER-PEMBINA- BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE- TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...WARREN...NEWFOLDEN... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BRECKENRIDGE... CANDO...LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE... GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN... FINLEY...MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER... WAHPETON...ADAMS 957 AM CST TUE JAN 13 2015 ...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING... THE WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING. TEMPERATURES HAVE RISEN ENOUGH THAT THE COLD WIND CHILLS ARE NO LONGER A FACTOR. $$ MNZ006-009-016-017-022>024-027-028-030>032-040-131700- /O.EXP.KFGF.WC.Y.0007.000000T0000Z-150113T1600Z/ LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-SOUTH BELTRAMI- MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT- INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...BAGLEY... BEMIDJI...MAHNOMEN...LAKE ITASCA...PARK RAPIDS...DETROIT LAKES... WOLF LAKE...FERGUS FALLS...NEW YORK MILLS...WADENA...ELBOW LAKE 957 AM CST TUE JAN 13 2015 ...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING... THE WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING. TEMPERATURES HAVE RISEN ENOUGH THAT THE COLD WIND CHILLS ARE NO LONGER A FACTOR. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind chill advisory went out at Jan 12, 2:47 PM CST, 24 minutes earlier.
Area forecast discussion, Jan 12, 2:47 PM CST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
247 PM CST MON JAN 12 2015
.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 246 PM CST MON JAN 12 2015
ANOTHER NIGHT...ANOTHER WIND CHILL ADVISORY WILL BE THE MAIN
HEADACHE...THEN TIMING OF THE WARM UP.
NORTHWESTERLY FLOW ALOFT CONTINUES OVER THE NORTHERN PLAINS...WITH
THE SFC HIGH CURRENTLY LINGERING OVER THE RED RIVER VALLEY FINALLY
MOVING OFF TO THE SOUTHEAST TONIGHT. THINK WE SHOULD SEE A SHARP
DROP OFF AROUND SUNSET WITH LIGHT WINDS AND CLEAR SKIES. SOUTHERLY
TO SOUTHWESTERLY WINDS HAVE ALREADY STARTED IN THE DEVILS LAKE
BASIN AND SHOULD INCREASE ACROSS THE CWA AS THE NIGHT WEARS ON.
THE WINDS WILL BRING SOME WARM AIR ADVECTION...BUT WITH TEMPS
BOTTOMING OUT IN THE TEENS BELOW ZERO PRETTY EARLY IT LOOKS LKE WE
WILL AGAIN REACH WIND CHILL CRITERIA ACROSS ALL COUNTIES. HAVE THE
ADVISORY STARTING PRETTY EARLY IN THE NORTHWEST AND CENTRAL
COUNTIES AND THEN SPREADING TO THE EAST AFTER 06Z BASED ON THE
TIMING OF WINDS PICKING UP.
TOMORROW...AN UPPER SHORTWAVE CURRENTLY MOVING THROUGH CANADA WILL
DIG INTO THE RED RIVER VALLEY. WEAK SYNOPTIC LIFT FROM THIS SYSTEM
WILL BRING A CHANCE OF SNOW TO WEST CENTRAL MN...BUT THINK ANY
ACCUMULATIONS WILL BE WELL UNDER AN INCH. THE REST OF THE CWA WILL
BE DRY WITH SOUTH WINDS BECOMING MORE WESTERLY AS THE SFC TROUGH
AXIS MOVES INTO THE REGION. THERE SHOULD BE SOME DECENT AMOUNT OF
MIXING AND HIGHS WILL GET BACK ABOVE ZERO IN THE TEENS.
HOWEVER...WITH A GOOD GRADIENT THE WINDS WILL MAKE IT RATHER RAW.
WILL LET THE WIND CHILL ADVISORY GO AT 16Z BUT THINK THE WINDS
WILL KEEP APPARENT TEMPS BELOW ZERO FOR MUCH OF THE DAY EVEN WITH
MILDER ACTUAL TEMPS.
TUESDAY NIGHT...NORTHWESTERLY FLOW WILL CONTINUE BEHIND THE WEAK
SHORTWAVE...WITH ANOTHER SFC LOW DEVELOPING OVER SOUTHERN CANADA.
WEST WINDS WILL KEEP US MIXED AND KEEP TEMPS MAINLY IN THE SINGLE
DIGITS ABOVE ZERO.
.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 246 PM CST MON JAN 12 2015
WEDNESDAY AND THURSDAY...ANOTHER WEAK SHORTWAVE WILL MOVE THROUGH
AND BRING SOME LIGHT SNOW OF LESS THAN AN INCH...THIS TIME IN THE
NORTHERN COUNTIES. WEST TO SOUTHWEST WINDS AHEAD OF THIS SYSTEM
WILL BRING GOOD WARM AIR ADVECTION AND EVEN WITH SOME CLOUDS THINK
WE WILL MANAGE TO GET INTO THE 20S ON WEDNESDAY. THE MODELS SEEM
TO INDICATE A BACK DOOR COLD FRONT ENTERING THE NORTHEASTERN CWA
AT LEAST WEDNESDAY NIGHT...BUT WARM AIR ADVECTION KICKS IN AGAIN
QUICKLY FOR THURSDAY. WILL CONTINUE TO KEEP TEMPS WELL ABOVE ZERO
FOR WEDNESDAY NIGHT AND WELL IN THE 20S AND EVEN LOW 30S FOR
THURSDAY.
FOR THURSDAY NIGHT THROUGH MONDAY...THE NORTHERN PLAINS REMAIN IN
NORTHWEST FLOW TO START OFF WITH BUT TRANSITION TO A MORE ZONAL FLOW
THEREAFTER. LOOKS LIKE A COUPLE OF CLIPPERS TO DEAL WITH...ONE
FRIDAY INTO FRI NIGHT AND A SECOND ONE SUNDAY INTO MONDAY. MODEL
CONTINUITY SEEMS BEST ON THE ECMWF WITH THE GFS/GEM QUITE A BIT
DIFFERENT. FOLLOWING GUIDANCE WHICH PLACES MOST EMPHASIS ON THE
ECMWF...THE NORTHERN HALF OF THE FA STANDS THE BEST CHANCE FOR LIGHT
SNOW WITH EACH OF THESE QUICK MOVING SYSTEMS. TEMPS STILL REMAIN
ABOVE NORMAL HOWEVER EXACT DEGREE OF WARM UP AHEAD OF EACH CLIPPER
AND COOL DOWN BEHIND PROBABLY NOT BEING RESOLVED THE BEST YET.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1227 PM CST MON JAN 12 2015
SFC HIGH OVERHEAD NOW WITH LIGHT WINDS/CLEAR SKIES. AS THE HIGH
SINKS SOUTH TONIGHT INTO TUE MORNING EXPECT SOUTH WINDS TO
INCREASE A BIT. MODELS SHOWING SOME CLOUD COVER MOVING INTO THE FA
FROM THE WEST-SW TUE MORNING. FOR NOW KEPT IT IN THE VFR RANGE.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND CHILL ADVISORY FROM 8 PM THIS EVENING TO 10 AM CST TUESDAY
FOR NDZ006>008-014>016-024-026>030-038-039-049-052>054.
MN...WIND CHILL ADVISORY FROM 8 PM THIS EVENING TO 10 AM CST TUESDAY
FOR MNZ001>005-007-008-013>015-029.
WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 10 AM CST TUESDAY
FOR MNZ006-009-016-017-022>024-027-028-030>032-040.
&&
SHORT TERM...JR
LONG TERM...JR/GODON
AVIATION...GODONHazardous weather outlook, Jan 12, 3:56 AM CST, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 356 AM CST MON JAN 12 2015 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-131000- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 356 AM CST MON JAN 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WIND CHILLS UNTIL MID TO LATE MORNING THEN AGAIN POSSIBLY TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HAZARDOUS WIND CHILLS ARE POSSIBLE TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Wind Chill Advisories in Minnesota, 2015Wind Chill Advisories in North Dakota, 2015Every wind chill advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.